Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
PLEASE HELP ME TO SORT THIS OUT! All my life, since 11 years old (I'm now 48), I've suffered from IBS. For me it manifests as severe intestinal cramps and D. For most of my life the IBS attacks would occur once a month or two. However, this year my condition became much worse and I began to have attacks every day, as many as 10x/day. Finally, a regimen that a Gastroenterologist gave me has stopped the attacks 90%. The problem? Now I have very bad C. This morning as I write this I am having horrible cramps, yet I cannot void my bowels. Absolutely nothing is happening except for the unabatable pain. Please help me to figure this out. Since being on the doctor's regimen I have been given 3 other medications from other doctors treating other conditions:- Vioxx- Bactrim- PamelorCould any of these drugs be causing these pains? Or is it that my body is attempting to make a bowel movement and is unable because of the medications I take for the IBS? Presently, this is the gastroenterologist's regimen:- 2 heaping tablespoons of Metamucil before breakfast and before dinner- 3 Immodium tablets before bed- Donnatal as needed for the crampsI hope someone can please shed some light on all this for me. I am new to this group. Is there a medication or laxative that will permit my bowels to function properly without triggering my D cycle again? Could some of the other medications I'm taking (which I mentioned above) be causing me to have C? Thank you for your help in advance.Laurence
 

·
Registered
Joined
·
495 Posts
Inasmuch as you are in so much pain, perhaps you should call your doctor's office now and tell him what is going on and ask him for some assistance or adjustments in your regimen. It sounds like he has you on a very particular regimen which you probably shouldn't change without his help.
 

·
Registered
Joined
·
1,781 Posts
I agree with Cigarello. I'd talk to your pharmacist or doctor and see if the three meds are causing your C and what they recommed your next course of action to be.
 

·
Registered
Joined
·
846 Posts
Call your doctor, yes, but be aware that Immodium IS constipating.Run a search on google.com on your other meds to see side effects.For example, typeImmodium side effects and hit "Enter" to view various websites re: side effects.Do this for each drug.Good luck,Joan
 

·
Registered
Joined
·
167 Posts
Bactrim is an anti biotic with some kind of sulfa drug in it.Pamelor is a trycyclic anti-depressant that is used for treatment of pain, but it is anti-cholinergic (that is, constipating). I'm not sure what you're doctor is trying to treat. I agree with everyone else above. Call your doctor.Steven
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top